MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE ALRG SFTYGLD 1ML W/NDL 27X1/2 RB; SYRINGE, ANTISTICK

BD MEDICAL - DIABETES CARE BD SYRINGE ALRG SFTYGLD 1ML W/NDL 27X1/2 RB; SYRINGE, ANTISTICK
Catalog Number 305950
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 305950, batch # 3341038, 4066070.It was reported that the bd syringe alrg sftygld 1ml w/ndl 27x1/2 rb needle was clogged / blocked.The following information was provided by the initial reporter: it was reported by customer that bd safety glide drew up very slow, felt pressurized when injecting, the needle felt blunt, verbatim: rcc received a complaint via email.Email(s) attached.They are the bd safety glide 1 ml 27 g x 1/2.I have 2 lot numbers.Lot#3341038: 4 drew up very slow (trickles at a time, takes forever to fill), and 2 of these felt pressurized when injecting.We also had 2 where the patients commented on how blunt the needle felt.Lot #4066070: 3 drew up slow and were pressurized when injecting.1 i could not draw up because it was going so slow and i could not get the air bubble out of the top.This is our current lot.This morning i had a patient that got 3 injections.2 of the 3 did not draw up well so i asked him if he could feel a difference and he said yes.The 2 that did not draw up well felt tingly and more painful when injecting and the other one felt fine.Item: 305950, quantity affected: (b)(4) ea.Serial/lot number: (b)(6).Po : (b)(4).
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document#: (b)(4) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: safetyglide - allergy.Device failure: needle clogged / blocked.
 
Additional Manufacturer Narrative
Investigation summary: no photo or sample was received for the customer's complaint of needle issues.Without further information like a physical sample for investigation, the complaint cannot be verified and root cause of this failure remains unknown.The manufacturer has been notified of this occurrence.No issues have been found that would affect the quality production history of this product.
 
Event or Problem Description
Imdrf codes must be updated.

Brand Name
BD SYRINGE ALRG SFTYGLD 1ML W/NDL 27X1/2 RB
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21289083
Report Number1920898-2025-00001
Device Sequence Number7909352
Product Code MEG
UDI-Device Identifier00382903059508
UDI-Public(01)00382903059508(11)240220(17)281231(10)3341038
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305950
Device Lot Number3341038
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by ManufacturerNot provided
03/10/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date03/20/2025
04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown